Singular Ricci flows I

Bruce Kleiner, John Lott

Research output: Contribution to journalArticle

Abstract

We introduce singular Ricci flows, which are Ricci flow spacetimes subject to certain asymptotic conditions. These provide a solution to the long-standing problem of finding a good notion of Ricci flow through singularities, in the 3-dimensional case. We prove that Ricci flow with surgery, starting from a fixed initial condition, subconverges to a singular Ricci flow as the surgery parameter tends to zero. We establish a number of geometric and analytical properties of singular Ricci flows.

Original languageEnglish (US)
Pages (from-to)65-134
Number of pages70
JournalActa Mathematica
Volume219
Issue number1
DOIs
StatePublished - Sep 1 2017

Fingerprint

Ricci Flow
Surgery
Initial conditions
Space-time
Singularity
Tend
Zero

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Singular Ricci flows I. / Kleiner, Bruce; Lott, John.

In: Acta Mathematica, Vol. 219, No. 1, 01.09.2017, p. 65-134.

Research output: Contribution to journalArticle

Kleiner, Bruce ; Lott, John. / Singular Ricci flows I. In: Acta Mathematica. 2017 ; Vol. 219, No. 1. pp. 65-134.
@article{ddf8dcf623fd45d2a41bf66e119a6db7,
title = "Singular Ricci flows I",
abstract = "We introduce singular Ricci flows, which are Ricci flow spacetimes subject to certain asymptotic conditions. These provide a solution to the long-standing problem of finding a good notion of Ricci flow through singularities, in the 3-dimensional case. We prove that Ricci flow with surgery, starting from a fixed initial condition, subconverges to a singular Ricci flow as the surgery parameter tends to zero. We establish a number of geometric and analytical properties of singular Ricci flows.",
author = "Bruce Kleiner and John Lott",
year = "2017",
month = "9",
day = "1",
doi = "10.4310/ACTA.2017.v219.n1.a4",
language = "English (US)",
volume = "219",
pages = "65--134",
journal = "Acta Mathematica",
issn = "0001-5962",
publisher = "Springer Netherlands",
number = "1",

}

TY - JOUR

T1 - Singular Ricci flows I

AU - Kleiner, Bruce

AU - Lott, John

PY - 2017/9/1

Y1 - 2017/9/1

N2 - We introduce singular Ricci flows, which are Ricci flow spacetimes subject to certain asymptotic conditions. These provide a solution to the long-standing problem of finding a good notion of Ricci flow through singularities, in the 3-dimensional case. We prove that Ricci flow with surgery, starting from a fixed initial condition, subconverges to a singular Ricci flow as the surgery parameter tends to zero. We establish a number of geometric and analytical properties of singular Ricci flows.

AB - We introduce singular Ricci flows, which are Ricci flow spacetimes subject to certain asymptotic conditions. These provide a solution to the long-standing problem of finding a good notion of Ricci flow through singularities, in the 3-dimensional case. We prove that Ricci flow with surgery, starting from a fixed initial condition, subconverges to a singular Ricci flow as the surgery parameter tends to zero. We establish a number of geometric and analytical properties of singular Ricci flows.

UR - http://www.scopus.com/inward/record.url?scp=85042475553&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85042475553&partnerID=8YFLogxK

U2 - 10.4310/ACTA.2017.v219.n1.a4

DO - 10.4310/ACTA.2017.v219.n1.a4

M3 - Article

AN - SCOPUS:85042475553

VL - 219

SP - 65

EP - 134

JO - Acta Mathematica

JF - Acta Mathematica

SN - 0001-5962

IS - 1

ER -